FDA warns Acetaminophen could cause skin reactions
WASHINGTON (WABC) -- The FDA has a new warning about painkillers with Acetominophen, like Tylenol.
The drug could cause rare, and possibly fatal, skin reactions.
Prescription-strength products will be required to carry a warning label about skin reactions.
The FDA is urging manufacturers to do the same with over the counter Acetominophen pills.
Other drugs that treat fever and body aches, like Ibuprofen, already warn of similar risks.
The FDA says the there is a risk of potentially serious skin reactions, such as Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis.
Health officials say any patient who develops a skin rash or reaction while using acetaminophen or any other pain reliever or fever reducer should stop the drug and seek medical attention right away.
Anyone who has experienced a serious skin reaction with acetaminophen should not take the drug again and should contact their health care professional to discuss alternative pain relievers and fever reducers.
For more information, please visit the Food and Drug Administration online.
- Police search for missing 11-year old Brooklyn boy 49 min ago
- AccuWeather: Changeable Week 14 min ago
- Live: Eyewitness News on 7online streamed live!
- Get WATCH ABC for your mobile device
- Vietnam says it may have found missing jet's door 31 min ago
- Cherry Hill Mall parking dispute turns violent
- Man found shot to death in Bronx apartment
- Crash on Garden State Parkway leaves 1 dead, 2 hurt
- Liam Neeson tours stables amid carriage horse debate 21 min ago
- New measure to make child care more affordable
- Toronto Mayor Rob Ford gets daylight savings time wrong
- Toddler's FaceTime saves mother after dog bite
- Antonio Cromartie released by Jets
- Rangers top Red Wings 3-0 in Lundqvist's 300th win
- Brooklyn family desperately searching for...
30 min ago
- Vietnam says it may have found missing...
31 min ago
- AccuWeather: Changeable Week
14 min ago
- Liam Neeson tours stables amid carriage...
25 min ago